Continuing Education for 2017

Nurture.
Educate.
Support.
Inspire.

CEU Classes to Choose From (see non-CEU classes below)

Thumbs-Free Massage
Back by popular demand!
Instructor: Kay Rynerson, LMP
Duration: 3 hours / 3 CEUs
3:00 - 6:00 pm
~
Love doing massage but your thumbs are wearing out? Explore all the other tools at your disposal to provide a 90-minute routine with your thumbs completely at rest. Using a combination of modalities from the instructor’s 23 years of experience doing bodywork, including techniques adapted from ancient Hawaiian Lomi Lomi, Thai massage, sports massage and more, you will learn to give a thorough treatment with many possibilities.


Corrective Exercises for Pain-Free Living and Performance Enhancement
Instructor: James Waslaski
Duration: 4 hours / 4 CEUs
Two Classes:
8:00 am - 12:00 pm
2:00 - 6:00 pm
~
It is vital for all manual therapists to evaluate and treat overactive and under active muscle activity throughout the body. When certain muscle groups get tight and facilitated, and opposing muscles get weak and inhibited, it leads to musculoskeletal pain and decreased athletic performance. Based on the stretching protocols of Aaron Mattes, and strengthening exercises from NASM, therapists will learn to eliminate supination and over-pronation of the foot, rotational patterns of the knee, low back pain, cervical pain and shoulder and arm pain. This dynamic multimedia presentation will take you inside the human body to eliminate joint pain throughout the body, and increase athletic performance. Please download, print, and bring this presentation with you to class.
Note: James is also offering an extensive two-part class "Integrated Manual Therapy and Orthopedic Massage for Complicated Conditions" on Sunday; learn more here >
Keys to Session Communication and Being Fully Present
Instructor: Ariel Hubbard, LMP, RMT, NCTMB
Duration: 3 hours / 3 CEUs
9:00 am - 12:00 pm
~
One of the most important aspects of the massage business is communication, but this is often affected by negative emotional and mental states. In this class you will learn quick, efficient and effective keys to managing negative states so that you can be fully present for your clients.


Aromatherapy for
Emotional Self-Care
Back by popular demand!
Instructor: Dana Pellegrini, LMP,
Reiki Master
Duration: 1 hour (1 CEU)
Two Classes:
10:00 - 11:00 am
2:00 - 3:00 pm
~
This class will provide each participant the opportunity to experience first-hand the powerful support tool that essential oils can provide for both the therapist and client. Many are familiar with the physical benefits of aromatherapy - from first aid to cleaning products and so much more. Less are familiar with the spiritual, mental and emotional benefits that essential oils provide. You will walk away from this class with a new appreciation for the vibrational support offered by aromatherapy that makes your life and job as a therapist easier and more joyful.


Releasing the Neck and Shoulders with Anterior Neck Focus
Instructor: Stacy Paul, LMP
Duration: 2 hours / 2 CEUs
Two Classes:
10:00 am - 12:00 pm
2:00 - 4:00 pm
~
In today's world, society spends a majority of their time looking down. Over time, our anterior neck muscles shorten, while elongating the posterior neck muscles, leading to a myraid of issues. This class is designed to dispel the fear of anterior neck massage and give you the tools that will promote substantial progress in your clients' wellness journey. 

Ashiatsu Bars-Free Seated Massage using DeepFeet Bar Therapy® Techniques
Instructor: Nancy DeLong, LMT
Duration: 3 hours / 3 CEUs
Two Classes:
9:00 am - 12:00 pm
2:00 pm - 5:00 pm
~
This three hour introduction class to barefoot massage will allow you to get a taste of Ashiatsu without having to install overhead parallel bars—ideal for any therapist seeking a new tool and methods for deep tissue techniques. You will learn a full 60-minute barefoot protocol that combines multiple techniques—from warm up strokes to deeper therapy—along with contraindications and specific communications during treatment.
Active Isolated Stretching (AIS) Technique
Instructor: Joshua Morton, LMP,
MAISS, MMLT
Duration: 4 hours / 4 CEUs
Two Classes:
8:00 am - Noon
2:00 pm - 6:00 pm
~
Active Isolated Stretching (AIS) is the use of gentle, rhythmic movements to safely stretch muscles and fascia. This class will explore how to stretch your low back, hips, knees, calves, ankles and feet, while evaluating our own range and movement potential to distinguish what each stretch should feel like. Apply this knowledge to build a home stretching program for your clients’ own self-care.
With exception to the (non-CEU) CPR /First Aid class, the cost of all of these class options is included in the Self Care Fair Registration fee of $65 (or $25 for students).
~
PLEASE NOTE:
Class space is first come, first served. If your preferred class is sold out,
many of these the instructors will be offering the same or similar classes in the future via AscendCE Continuing Education. Visit the Ascend table at the fair to learn more, or
feel free to chat with the instructor directly. NOTE: some instructors will be also offering a follow-up class on Sunday, unrelated to the Self Care Fair (indicated below).

Non-CEU Classes

Sponsored By

Making Sense of the New WAC Rules on Charting: An Introduction to Electronic Health Records
Instructor: Diana Thompson, LMP
Duration: 3 hours / 3 CEUs :
Two Classes:
9:00 am - 12:00 pm
1:00 - 4:00 pm
~
The WAC rules for Massage Therapy were opened for review for the first time in 10 years. The Board of Massage at the Department of Health made many changes with the intent to strengthen public safety—including draping, breast massage, and record keeping. This class will give you the most up-to-date information on the new WAC rules that went into effect in July, and what it means to your practice. Diana will provide examples of compliance using her new electronic health record: Hands Heal EHR. Learn how you can easily update your practices and policies to ensure a stress-free transition to compliance.
Cold Stone Migraine Therapy
Back by popular demand!
Instructor: Kelly Lott, LMT, MTI, CIMI
Duration: 4 hours / 4 CEUs
Two Classes:
8:00 am - 12:00 pm
2:00 - 6:00 pm
~
Learn an alternative, natural and holistic relief treatment for all kinds of headaches involving the use of custom designed cold marble stones, specially blended essential oils, and headache point release techniques. This four hour class includes a lecture on migraines symptoms and triggers, cold stone demonstration, and hands on practice to perform the 30 minute treatment.
Note: Kelly is offering an extensive 6 CEU Cold Stone Migraine Therapy workshop on Sunday (unrelated to the Self Care Fair); learn more here >


Retiring Therapist Shares a Lifetime of Self Care Techniques 
Instructor: Karen Kowal, RN, LMT, NCTMB
Duration: 2 hours / 2 CEUs
Two Classes:
10:00 am - 12:00 pm
1:30 - 3:30 pm
~
This class will address multiple levels of common therapist physical complaints due to over-use, from the basics for your own self-care, into specific issues shared by class members—using several Mother Earth Pillows® products. As a practicing RN for 30 years and a massage therapist since 1994, Karen’s goal is to help her fellow therapists manage over-use and pain in an easy, swift and effective manner. Class Pillows will be available at 50% off retail pricing.
Note:  Karen is offering an extended four hour version of this class on the day after the Self Care Fair; learn more here >
Theraband Kinesiology
Tape Method
Back by popular demand!
Instructor: Kyle Clemens, LMT, CKTP
Duration: 3 hours / 3 CEUs
Two Classes:
9:00 am - 12:00 pm
2:00 - 5:00 pm
~
This class will cover the following:
– History and Research
– Indications and contraindications
– Theory of application/techniques
Class will also include hands on practice applying tape to the lower back, knee, ankle, foot, elbow and wrist. Participants should bring a pair of teflon coated scissors, come to class wearing clothing that will allow their skin to be exposed, and have their skin free of oils and/or lotions so that the tape can adhere.
How to Survive your First Two Years as a Massage Therapist
Instructors: Teri Mayo, LMT and 
Michael La Tour, LMT
Duration: 2 hours / 2 CEUs
9:00 - 11:00 am
~
Still in school, recently graduated, or in the process of starting your first practice? Michael and Teri provide a wealth of information tailored to the newer massage therapist, including tips, strategies, and challenges of finding employment; common challenges an LMT faces in an employment setting; an overview of the steps to starting your own small business; and an in-depth comparison of employment versus self employment.

Staying Legal in the Massage Therapy Practice
Instructor: Jeffrey Yoshinaka
Duration: 1 hour / 1 CEU
Two Classes:
11:00 am - 12:00 pm
3:00 - 4:00 pm
~
What are the most common complaints filed with the State Department of Health about massage therapists? Jeffrey Yoshinaka will share his first-hand experience and knowledge based on years of investigating claims for Washington State—from the initial intake process, and the investigative process, to the final dispositions. He’ll also cover what’s entailed in massage practice inspections… with plenty of time left over for questions and answers at the end.
What You Don't Know (that could make your practice so much easier)
Presented by Massage Warehouse and Performance Health
Duration: 1 hour / 1 CEU
Two Classes:
11:00 am - 12:00 pm
2:00 - 3:00 pm
~
Description coming soon!
CPR and First Aid
Instructor: Brian Kane
Duration: 4 hours (no CEUs)
8:00 am to 12:00 pm ~OR~ 2:00 pm to 6:00 pm
Although this class does not provide any CE credits, Washington state requires that bodyworkers maintain currency in these methods. Fee includes certification card.
****This is the only class with an additional $35 fee.****
~
Front Desk Today:
How to Utilize iPads and Maximize Customer Relationships
Instructor: Jessica Guzikowski
Duration: 2 hours (no CEUs)
9:30 to 11:30 am ~OR~ 3:00 pm to 5:00 pm
Now that more clinics and spas are switching over to iPads for initial customer check in, front desk staff are finding the new system a bit challenging to manage. Jessica provides everything you need to know to feel like a pro with this new system, along with enlightening, humor- and practical advice to help front desk staff at massage, chiropractic, and sports medicine clinics maximize the relationships with their customers.
~
 Murad Cluster Class
Presented by Murad
Duration: 9:00 am to 11:00 am ~OR~ 3:00 pm to 5:00 pm
Class time: TBA
Highly recommended for Estheticians, but also open to all clinic and spa managers and front end staff, this class will provide a wealth of knowledge—from new products and old favorites, to top seller information—but the biggest win will be their discussion about how to increase your attachment rate (retail sales at the time of service). And… for the first time ever, they’ve promised to share some great tips about how to maximize seasonal retail sales. Class attendees will receive full sized product out of the new product offerings.
~
The Inner You:  Self-Care Through Artistic Expression
Instructor: Anna Mroczkowski
Duration: 3 hours (no CEUs)
Two Classes:  9:00 am - 12:00 pm ~OR~ 1:30 - 4:30 pm
Anna will guide the class in an interactive discussion about finding balance through artistic expression, sharing methods that allow the release of pre-concepts in order to find creative perspective in both work and life. Students will create a painting incorporating all the chakra colors within the contours of a Buddha figure. ALL SUPPLIES INCLUDED!

Saturday
September 23, 2017 
8:00 am – 6:00 pm

Highline College 
2400 S. 240th Street
Des Moines, WA

Get directions >